Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New Rules on Prilosec and Reyataz?
May 23, 2010

I was recently diagnosed with GERD. Prilosec was prescribed. My HIV meds (3 years) are Reyatez, Norvir, and Truvada. According to my doctor, new studies show that combining prilosec and reyataz is ok as long as they are taken 12 hours apart. I am 58, my viral load is undetectable, but my CD4 count has never exceeded 254. It has been three weeks now, and I am afraid to take the Prilosec. My gut is causing more pain. Do I need to get another opinion (or another doctor)? Thank you.

Response from Dr. Young

Hello and thanks for your post.

Reyataz must be used with some caution if you're taking stomach acid lowering medications.

Here's from the most recent Reyataz package insert (reviewed by the US FDA):

"proton-pump inhibitors: The proton-pump inhibitor dose should not exceed a dose comparable to omeprazole 20 mg and must be taken approximately 12 hours prior to the REYATAZ 300 mg and ritonavir 100 mg dose."

So, your doctor is correct, but one should keep a close eye on your symptoms and viral load.

If your GERD is not improved on this dose of omeprazole and require additional acid-lowering treatment, it might be time to consider alternatives.

Be well, BY



Previous
change medication
Next
Atripla and cold liver oil

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement